Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 75, NWS Melbourne, FL

June 22, 2005Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 2005, 5:21 PM EDT for Osceola County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2005, 5:21 PM EDT (21:21 UTC)
Expired
Jun 22, 2005, 5:51 PM EDT
In force
30 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 222122
SVRMLB
FLC097-222215-
/O.NEW.KMLB.SV.W.0075.050622T2121Z-050622T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
521 PM EDT WED JUN 22 2005

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA
  THIS INCLUDES THE CITIES OF...LAKE KISSIMMEE...KENANSVILLE

* UNTIL 615 PM EDT

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER STATE ROAD 60 CAPABLE OF PRODUCING PENNY 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LAKE KISSIMMEE...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE MARIAN AROUND 540 PM EDT.

EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND
AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

LAT...LON 2765 8115 2765 8098 2798 8097 2798 8137

$$

BRAGAW
1 follow-up statement
000 
WWUS52 KMLB 222151
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
550 PM EDT WED JUN 22 2005

FLC097-222200-
/O.CAN.KMLB.SV.W.0075.000000T0000Z-050622T2215Z/
OSCEOLA FL-
550 PM EDT WED JUN 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSCEOLA COUNTY IS
CANCELLED...

AT 550 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A
RESULT...THE WARNING HAS BEEN CANCELLED.

HOWEVER...RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS. STAY TUNED TO NOAA
WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 2765 8115 2765 8098 2798 8097 2798 8137

$$

BRAGAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 22, 2:15 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT WED JUN 22 2005

.DISCUSSION...

CURRENT THROUGH TONIGHT...NORTHERN SECTIONS MOST ACTIVE AT PRESENT
NEAR OLD SURFACE BOUNDARY AND IN REGION WHERE MORE BREAKS OF EARLY
SUNSHINE OCCURRED. MID AFTERNOON CONVECTION IS ALSO ACTIVE ACROSS
SRN FL AND JUST OFF SW FL COAST WHERE LARGE CONVECTIVE COMPLEX NEAR
THE COAST SHOULD SEND SOME OUTFLOW BOUNDARIES INLAND LATER IN THE
AFTN AND EVENING. COMBINATION OF APPROACHING SHORTWAVE/VORT AND
UPPER JET WILL MAKE THE ALREADY MOIST ATMOSPHERE CONDUCIVE FOR
STORMS INTO THIS EVENING SO HAVE HAVE NUDGED EVENING POPS UP.

THU...UPPER TROUGH INTO THE EASTERN GULF MOVES SLOWLY EAST ACCORDING
TO THE 12Z MODELS WITH NAM SHOWING MORE PRONOUNCED DRYING ACROSS THE
AREA THROUGH THE DAY. WILL LEAN TOWARD THE WETTER GFS WITH WEAK SFC
LOW DEVELOPMENT ACROSS THE ERN GULF THIS AFTN THAT NONE OF THE
MODELS HAD A VERY GOOD HANDLE ON. WILL KEEP MID RANGE SCT POPS
ACROSS SRN ZONES TAPERING TO LOW RANGE SCATTERED ACROSS FAR NRN
SECTIONS. SHOULD STILL BE PLENTY OF CLOUDINESS ACROSS THE TREASURE
COAST IN THE MORNING WITH NRN SECTIONS SEEING THE MOST BREAKS IN THE
AFTN. ONSHORE FLOW SHOULD PROVIDE FOR LATE SEA BREEZE INTERACTIONS
ACROSS INTERIOR NRN SECTIONS IN THE AFTERNOON HOURS.

FRI...MODELS COMING INTO BETTER AGREEMENT FRI WITH UPPER LOW CUTTING
OFF ACROSS THE NE GULF. NRN EXTENSION OF A TROPICAL WAVE WILL EXTEND
EAST OF THE OFFSHORE ALTC WATERS. APPEARS DEEPEST MOISTURE AND
GREATEST COVERAGE OF SHOWERS AND STORMS WILL REMAIN ON THE EAST SIDE
OF THE INVERTED TROUGH OFFSHORE...IN AN AREA OF DEEPER MOISTURE AND
ENHANCED LOW LVL CONVERGENCE. SHOULD SEE NE/E FLOW TO THE WEST OF
TROUGH AND SCATTERED SHOWER/TSTM ACTIVITY MAINLY ACROSS THE INTERIOR
IN THE AFTN.

SAT-WED...EASTERLY WAVE CONTINUES SLOWLY TOWARD THE PENINSULA OVER
THE WKND AS UPPER LOW ALSO DRIFTS WEST FURTHER AWAY FROM THE AREA.
WILL KEEP MID RANGE SCATTERED POPS IN THE FCST SAT-MON BUT MAY NEED
TO BUMP UP POPS A BIT BY LATE IN THE WKND/MON DEPENDING ON SPEED OF
THE DEEPER ATLC MOISTURE MOVING WESTWARD. BY TUE-WED...UPPER RIDGE
BUILDS WITH EASTERLY FLOW SO SHOULD SEE A RETURN TO LOW SCT POP
REGIME WITH MAJORITY OF SHOWER/TSTM ACTIVITY ACROSS INLAND AREAS IN
THE AFTNS.

&&

.MARINE...WILL KEEP LIGHT ONSHORE FLOW ACROSS THE WATERS ON THU WITH
DIRECTIONS DEPENDENT ON ANY WEAK SFC LOW DEVELOPMENT. OTHERWISE
GENERALLY NE/E FLOW UNTIL THE INVERTED TROUGH PASSES BY LATE IN THE
WKND WITH A SWITCH TO SE FLOW BY EARLY NEXT WEEK. SEAS TO 4-5 FT
WITH A BIT OF A TIGHTENING GRADIENT NEAR INVERTED TROUGH THIS WKND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  88  72  87 /  20  30  20  40
MCO  72  90  71  90 /  30  40  20  40
MLB  73  86  73  87 /  40  40  20  40
VRB  73  86  71  87 /  40  50  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GLITTO
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 22, 5:30 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
530 AM EDT WED JUN 22 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
230930-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
530 AM EDT WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS WILL DEVELOP ACROSS THE AREA...MAINLY
SOUTH OF A LINE FROM ORLANDO TO THE CAPE. THE FOCUS FOR STRONG STORMS
WILL SHIFT TO THE INTERIOR COUNTIES THIS AFTERNOON AS THE EAST COAST
SEA BREEZE BOUNDARY WORKS ITS WAY WESTWARD. LIGHTNING WILL REMAIN THE
BIGGEST THREAT FROM THESE STORMS. CONDITIONS WILL IMPROVE THIS
EVENING AS DRIER AIR WORKS INTO THE REGION.

...FLOOD IMPACT...
SOME LOCATIONS COULD RECEIVE BETWEEN TWO AND THREE INCHES OF
RAINFALL IN SLOW MOVING STORMS. FLOODING OF URBAN ROADWAYS AND OTHER
POORLY DRAINED LOW LYING AREAS MAY OCCUR AS A RESULT.

...RIP CURRENT IMPACT...
THE PRESENCE OF A 3 TO 4 FOOT SWELL OFFSHORE WILL RESULT IN A
MODERATE THREAT FOR RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.
CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION...AND SWIM
ONLY NEAR A MANNED LIFEGUARD TOWER.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS...MAINLY SOUTH OF COCOA BEACH...HAVE THE
POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS TODAY.
IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES YOUR
LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY.

...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS ARE SOMEWHAT FAVORABLE FOR THE FORMATION OF
WATERSPOUTS. THE CHANCE FOR A WATERSPOUT TO DEVELOP WILL DECREASE
FROM NORTH TO SOUTH DURING THE DAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
STORMS WILL DECREASE IN COVERAGE THURSDAY. SCATTERED AFTERNOON
LIGHTNING STORMS ARE EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Special weather statement, Jun 22, 3:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
329 PM EDT WED JUN 22 2005

FLZ045-222000-
ORANGE-
329 PM EDT WED JUN 22 2005

...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTH CENTRAL ORANGE
COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING NEAR ORLANDO
INTERNATIONAL AIRPORT...MOVING EAST AT 15 MPH.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT
PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM
APPROACHES.

KELLY
Special weather statement, Jun 22, 3:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT WED JUN 22 2005

FLZ053-222030-
OSCEOLA-
357 PM EDT WED JUN 22 2005

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTH CENTRAL OSCEOLA
COUNTY...

AT 353 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER STATE ROAD
532 JUST EAST OF NARCOOSSEE. THE STORM WAS DRIFTING TOWARD THE
NORTHEAST. TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM WITH
ONE TO TWO INCHES EXPECTED IN LESS THAN ONE HOUR. MOTORISTS SHOULD
DEACTIVATE CRUISE CONTROL AND SLOW DOWN TO REDUCE THE RISK OF
HYDROPLANING.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

KELLY
Local storm report, Jun 22, 4:26 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       ORLANDO INTERNATIONAL A 28.43N 81.32W
06/22/2005  0.00 INCH        ORANGE             FL   ASOS

            1.40 INCHES OF RAIN AT ORLANDO INTERNATIONAL AIRPORT
            BETWEEN 3 AND 4 PM EDT.

&&

JRC
Local storm report, Jun 22, 4:27 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       ORLANDO INTERNATIONAL A 28.43N 81.32W
06/22/2005  1.40 INCH        ORANGE             FL   ASOS

            1.40 INCHES OF RAIN AT ORLANDO INTERNATIONAL AIRPORT
            BETWEEN 3 AND 4 PM EDT.

&&

JRC
Special weather statement, Jun 22, 4:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
458 PM EDT WED JUN 22 2005

FLZ053-222145-
OSCEOLA-
458 PM EDT WED JUN 22 2005

...STORM CAPABLE OF PRODUCING EXCESSIVE LIGHTNING AND STRONG WIND
GUSTS OVER LAKE KISSIMMEE...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION EQUIPMENT INDICATED A STRONG LIGHTNING STORM NEAR LAKE
KISSIMMEE...MOVING NORTH AT 5 MPH. THIS LIGHTNING STORM IS EXPECTED
TO INTENSIFY AS IT INTERACTS WITH...TWO...OUTFLOW BOUNDARIES...ONE
FROM THE NORTH AND ONE FROM THE SOUTH. THIS STORM WILL PRODUCE
EXCESSIVE LIGHTNING STRIKES DEFINED AS 12 OR MORE PER MINUTE. THIS
STORM IS ALREADY SHOWING SIGNS OF ROTATION AND WILL BE CAPABLE OF
PRODUCING FUNNEL CLOUDS AND STRONG WINDS GUSTS NEAR 50 MPH. SMALL
HAIL WILL ALSO BE POSSIBLE.

A WARNING MAY BE NEEDED SHORTLY FOR THIS STORM.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

KELLY
Local storm report, Jun 22, 5:05 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
505 PM EDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     RIP CURRENTS     INDIALANTIC             28.09N 80.57W
06/22/2005                   BREVARD            FL   FIRE DEPT/RESCUE

            *** 1 FATAL *** 53 YEAR OLD WOMAN DROWNED IN RIP CURRENT
            WHILE TRYING TO RESCUE A SMALL CHILD.

0300 PM     LIGHTNING        ORLANDO                 28.50N 81.37W
06/22/2005                   ORANGE             FL   BROADCAST MEDIA

            *** 1 INJ *** WKMG LOCAL 6 NEWS REPORTED LIGHTNING STRUCK
            AND INJURED A MAN AT CURRY FORD RD. AND CONWAY RD.

0445 PM     HEAVY RAIN       SAINT CLOUD             28.24N 81.29W
06/22/2005  2.00 INCH        OSCEOLA            FL   TRAINED SPOTTER

            FOUR TO SIX INCHES OF STANDING WATER ON CANOE CREEK RD.
            JUST SOUTH OF CANOE CREEK WOODS BLVD.

&&

JRC

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.